Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Automatic realizability
of Galois groups of order 16


Authors: Helen G. Grundman and Tara L. Smith
Journal: Proc. Amer. Math. Soc. 124 (1996), 2631-2640
MSC (1991): Primary 12F10, 12F12
MathSciNet review: 1327017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article examines the realizability of small groups of order $2^{k}, k \leq 4$, as Galois groups over arbitrary fields of characteristic not 2. In particular we consider automatic realizability of certain groups given the realizability of others.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 12F10, 12F12

Retrieve articles in all journals with MSC (1991): 12F10, 12F12


Additional Information

Helen G. Grundman
Affiliation: Department of Mathematics, Bryn Mawr College, Bryn Mawr, Pennsylvania 19010 and Mathematical Sciences Research Institute, Berkeley, California 94720
Email: grundman@brynmawr.edu

Tara L. Smith
Affiliation: Department of Mathematics, University of Cincinnati, Cincinnati, Ohio 45221-0025
Email: tsmith@math.uc.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03345-X
PII: S 0002-9939(96)03345-X
Received by editor(s): September 20, 1994
Received by editor(s) in revised form: March 6, 1995
Additional Notes: The first author’s research was supported in part by National Science Foundation Grant No. DMS-9115349 and the Alice Lee Hardenbergh Clark Faculty Research Grants Fund of Bryn Mawr College. The second author’s research was supported in part by the National Security Agency and the Taft Memorial Fund of the University of Cincinnati
Communicated by: Lance W. Small
Article copyright: © Copyright 1996 American Mathematical Society